MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941838350
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in a mildly tortuous and moderately calcified coronary artery.Following pre-dilatation, a 3.50 x 38mm synergy xd drug eluting stent was advanced for treatment.However, advancing difficulties were encountered.During removal of the device, the stent came off the stent delivery system inside the guide.The physician removed the guide and stent as a unit.The procedure was completed with a new synergy stent.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 3.50 x 38mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found proximal stent damage with struts slightly expanded.The undamaged stent outer diameter was measured using snap gauge and the result was within max crimped stent profile measurement.The balloon cones were reviewed, and there were no signs of positive pressure applied.Crimp markings were visible.A visual and microscopic examination of the bumper tip showed signs of damage.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section found inner shaft damage.Device could not be tracked on a 0.0140 inch test guidewire due to the extent of the inner damage.No other issues noted with device.
 
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in a mildly tortuous and moderately calcified coronary artery.Following pre-dilatation, a 3.50 x 38mm synergy xd drug eluting stent was advanced for treatment.However, advancing difficulties were encountered.During removal of the device, the stent came off the stent delivery system inside the guide.The physician removed the guide and stent as a unit.The procedure was completed with a new synergy stent.There were no patient complications reported.It was further reported that there was resistance in the lesion while advancing.Additionally, the stent came off the shaft due to resistance.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14088755
Report Number2134265-2022-04265
Device Sequence Number5543077
Product Code NIQ
UDI-Device Identifier08714729981091
UDI-Public08714729981091
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Model NumberH7493941838350
Device Lot Number0027866989
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown